News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Cervical Cancer

Question: Bloating and pain in lower back and left rib cage


 taz - Mon Jul 09, 2007 8:14 pm

I am a 39 yr old female. I just started taking metformin 2 weeks ago. I have had bloating for a few months now along with a pain that comes and goes on my left side by rib cage. My lower back is now starting to hurt/burn on and off. Used to have diarhea and now constipated. Saw Gastro doctor 2 weeks ago for pain and he advised to take 3 advil and use heating pad. It worked for a while but now it is back. I went to GYN today and had a pelvic ultrasound which they said all was normal. I am not sure what is going on. Feel like I am losing my mind. Family history with diabetes. Have had kidney stones in the past and had surgery but this doesn't feel the same
 Debbie Miller, RN - Wed Jul 18, 2007 8:11 am

User avatar I think this posting would be better in a different forum because it is not likely cervical cancer.

The first thing that comes to my mind is irritable bowel syndrome. This can cause symptoms you describe. Of course many other conditions could as well. I would advise you to continue to follow up with your doctor until you find a satisfactory answer. It looks like you have done well getting the pelvic ultrasound to rule out related issues. But, stay with it until you find relief. Perhaps start with your gastroenterologist to inform him/her of your gynecological exam findings and to inform that the pain relief measures were only temporary.

Do you get any relief with anti-gas or acid relieving medication such as simethicone (Gas-X for example) or Mylanta liquid?

Good luck with this and please let us know what you learn.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here